Format

Send to

Choose Destination
J Clin Gastroenterol. 2013 Oct;47(9):781-5. doi: 10.1097/MCG.0b013e31828f1d51.

Ipilimumab-induced perforating colitis.

Author information

1
*Department of Pathology, Yale University School of Medicine †Department of Internal Medicine (Medical Oncology), Yale Cancer Center, New Haven, CT ‡Department of Pathology, University of Pittsburgh Medical Center, Pittsburgh, PA.

Abstract

Recently, a monoclonal antibody to cytotoxic T-lymphocyte-associated antigen 4, ipilimumab, was approved for the treatment of metastatic melanoma. One of the most common side effects associated with this therapy is diarrhea and colitis. We report 3 cases of perforating colitis induced by ipilimumab requiring colectomy. The histologic findings of mucosal biopsies have been previously described. Herein, we describe novel associated histologic findings (pseudopolyp formation, fissuring ulcers, dilated crypts, and lack of intraepithelial lymphocytosis and epithelial apoptosis) of segmental resections in patients who required subtotal colectomy after perforation due to the severity of their ipilimumab-induced colitis. Although steroid therapy is the standard treatment for ipilimumab-induced colitis, surgery may be necessary. In the setting of progressive or worsening diarrhea after steroid therapy in patients with colitis, bowel perforation should be considered.

PMID:
23632354
PMCID:
PMC6091636
DOI:
10.1097/MCG.0b013e31828f1d51
[Indexed for MEDLINE]
Free PMC Article

Supplemental Content

Full text links

Icon for Wolters Kluwer Icon for PubMed Central
Loading ...
Support Center